MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.If explanted, give date: not applicable as the lens remains implanted.(b)(4).Device evaluation the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
A female patient reported that after implantation of an ar40e intraocular lens (iol) into her right eye on (b)(6) 2016, she experienced issues with halos and glare.Also that she had laser surgery done.Through follow-up it was learned that the patient also has an ar40e iol implanted in the left eye.The patient is experiencing glares in the right eye and halos for both eyes.She stated that her retina specialist told her that her retina is thin and that she has positive dysphotopsia.She remembers that her physician said that she may need a yag procedure later on.The patient cannot drive because of the dysphotopsia but she can read with contact lenses.Without the contact lenses she cannot see anything and is very disappointed.This event is reportable at this time for the lens implanted in the right eye.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6421671
Report Number2648035-2017-00534
Device Sequence Number13652745
Product Code HQL
UDI-Device Identifier05050474501850
UDI-Public(01)05050474501850(17)200901
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/01/2020
Device Model NumberAR40E
Device Catalogue NumberAR40E00030
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2017
Initial Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR40E IOL SN: (B)(4)
Outcome Attributed to Adverse Event Other;